MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.There were no complications such as a capsule tear, vitrectomy or sutures.After the implant, the patient was unable to watch tv, read with reading glasses, is unable to recognize faces, has light sensitivity, and is wearing glasses indoors and outdoors.Additionally, it was reported that the patient was prescribed loteprednol.The symptoms are reported as debilitating to the patient.An iol exchange has been scheduled for (b)(6) 2025.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section d6b, if explanted, give date: not applicable as the iol remains implanted, therefore not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Through follow-up the customer indicated the intraocular lens (iol) was explanted (b)(6) 2025.Also, johnson and johnson has completed the investigation.This current report is to provide this information.Section d6b: if explanted, give date: (b)(6) 2025.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: sep 10, 2025.Section h3: evaluated by manufacturer? yes.Section h6- health effect - impact code: 4629 used to capture the explanted iol.Device evaluation: the complaint lens was received.The lens was visually inspected revealing that the lens was cut in half with one half missing, with a detached and missing haptic, and was coated in viscoelastic residue.The lens was cleaned and inspected and no further issues were observed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22516232
Report Number3012236936-2025-000191
Device Sequence Number18300961
Product Code MJP
UDI-Device Identifier05050474746541
UDI-Public(01)05050474746541(17)260728
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberDIU150
Device Catalogue NumberDIU150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale